Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

172 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What to do for traumatic injury in the ear of child?

My daughter is 3 yrs old. She had traumatic injury of the ear with ear swab 12 days before. i.e.,on 20/7/11. There was little bleeding of the ear on the 1st day. then on the 3rd day mucoidal discharge was present. So visited ENT doctor(on 23/7/11) on whose advice -- (A)cephalexin syrup was given 250mg bd and (B)sofracort ear drops( which is framcetin + dexamethasone + gramicfin combination)2 drops bd. He put Ichthamol glycerine pack for the ear. Visited the doctor after one day gap. The mucus discharge was still there. (C)Ambroxol Hydrochloride syrup was prescribed 2.5ml bd. (started on 26/7/11). (D)Levocetirizine dihydrochloride syrup 2.5 ml once daily in the night was started on 27/7/11 as she was scratching in the night putting her finger inside the ear while sleeping. On 30/7/11 the discharge has reduced ,but still present. Doctor said the antibiotic should be changed as well as the ear drops. but to continue with Drugs (C)ambroxol and (D)levocetirizine syrups and he started with (E)Augmentin syrup bd and (F)Betnasol-N ear drops 2drops twice daily. My query is --Is my child undergoing the right treatment and will the medicines affect her adversely. or is there any alternative treatment for her condition.
Thu, 31 Dec 2015
Report Abuse
Question is related to
Drug/Medication ,   ,   ,   ,   ,  
Medical Topics
Pediatrician 's  Response
Hello, welcome to the forum, From your history i understand that your baby had a traumatic ear injury which seems to have secondarily infected. The treatment going on seems to be perfect as regards to choice of antibiotic, ( though some doses you have not mentioned specifically augmentin). I would only like to add one piece of advice. The draining ear can be cleaned regular basis i.e every 4-6 hours, with clean cotton bud, just the external ear canal. Also in future please take care to prevent such incidence by not keeping things in easy reach for kids
Thank you
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My 6 yrs old child on 19 Aug 10 fallen down from swimming pool ramp and left side of his head struck at my knee. after 40 min he got vomited and seized, as reached hospital, a fracture left side of head above the ear and struck spot was press down abt 2 cm inside in CT Scan report.He admitted for two days and given eption medicine for next six month after three month dr. adv EEG test to change in above mentioned medicine bcoz of its side-effect now Dr.given valproate 200mg & oppineuron You pls suggest what ur views

doctor1 MD

Today,I got hit in the ear while playing basketball. My hearing was temporarily muffled, and now when I talk, or when others talk too loud there is a sort of vibrating or static in my left ear. When I got hit, i heard fluid in my ear as I felt around, but there was no fluid there. What do I do?

doctor1 MD

Hi I was cleaning my ears, and normally, when the bud doesn t go in any further and that s where you clean, it kept going in and I felt it push through something. A few minutes later I tried to press in my ear to see what happened and it pushed through again. What do I do? Will it fix itself? It doesn t hurt a lot but I felt a bit sick because of the feeling of it pushing through.

Recent questions on  Augmentin

doctor1 MD

I m a 60 year old male,6 1 ,178 pds,no previous serious illnesses. End of januari I began coughing up a little blood in my phelm. Had an X-ray and an antibiotic cure(augmentin) which didn t work. Since mid-februari I ve been thru various tests in hospital- X-rays, CT scan, broncosopy with lavage,angioscopy, PET scan, sputum test, blood tests. All without result, i.e. diagnosis. I m told it could be anything- infection to cancer; the only thing I m sure of is that it isn t TB. I been advised by my lung doctor to have a lobectomy(upper right lobe) because of the danger of possible excessive bleeding in the future. This danger of bleeding is the reason given for not performing a biopsy. Is it normal to proceed to operation whilst there is still no definite diagnosis of the problem? Tanking you in advance, Campbell Macintyre

doctor1 MD

Hello, My name is prasad, age-29, 6.1, 76weight I am feeling pain in my ear while swallowing from past 1week, Initially pain was in left ear now its in right ear.I do feel light pain in throat in same side as ear. I consulted a Physician and been on medicine as below. 1st visit- Zathrin/Otek ear drops / Disoral mouth wash 2nd visit - Augmentin 625/chymoral/Injection /some paracetamol. After above course for 6days I consulted another physician, who referred below prescription boostim 625 / Flanzen DP The only progress is that in day times I am 80% comfortable and while getting up in morning their is acute pain.kindly guide if i need to see any specialist.

doctor1 MD

I ve been diagnosed with diverticulitis and am on my second round of antibiotics ( augmentin ). Tried Flagyl but have had an allergic reaction twice. I m on a low residue diet and have had some diarrhea. This morning I noticed a black fuzzy object when I wiped, about 1/4 inch long. I was totally freaked out. Is this something I passed?

doctor1 MD

my son was having cold for quite a while so the doctor placed him on augmentin but he was also having fever while on the medication so they examined him and found that he had an ear infetion in both ears and that was causing the fever so he was placed on denvar and given drip because he was becoming dehydrated the denvar took 10 days to be completed and a side effect was diarrhea t three days after the denvar was finished he began having diarrhea so it was recoomended he took a stool test which came back normal but now he has began having diarrhea again and he has a cold so he is taking dph cough and cold i am worried should he be haing diarrheang and i fear he might become dehydated because he refuses to take the pedialyte or coconut water

doctor1 MD

Ok, I asked about this yesterday in the main forum. After thinking about it and being a little more clear headed, I decided to put it here in the "ask a specialist." Most of my question yesterday went unanswered. What was answered was very short...

doctor1 MD

Sore throat with no other symptoms. First 3 days woke up with mild sore throat that went away. Now worse and lasts all day.

doctor1 MD

I started having symptoms about 7 weeks ago. Head congestion, then chest congestion, some fever, a cough, shortness of breath , and now pain in my chest under my left breast. (always after eating or drinking and random, when not, pain is worse...